MAUDE Adverse Event Report: MEDARTIS AG APTUS; SCREW, FIXATION, BONE

MEDARTIS AG APTUS; SCREW, FIXATION, BONE
Model Number A-5750.18/1
Medical Device Problem Codes Break (1069); Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A follow-up will be sent if new information is retrieved.
 
Event or Problem Description
One 18 mm screw broke off into the left radius during surgical procedure.Head of screw retrieved and placed on sterile field; however, the surgeon determined that it would cause more damage to try to drill out the rest of the screw shaft and it was left in the radius.No harm to patient.The head of the screw was retrieved.
 
Event or Problem Description
One 18mm screw broke off into the left radius during surgical procedure.Head of screw retrieved and placed on sterile field, however the surgeon determined that it would cause more damage to try to drill out the rest of the screw shaft and it was left in the radius.No harm to patient.The head of the screw was retrieved.
 
Additional Manufacturer Narrative
The investigation show that the screw broke in the screw shaft (pictures were provided in advance).Screws can break due to increased insertion torque.Increased insertion torque can be caused by hard bone or not adequate pre drilling (e.G.Wrong drilling size / wrong drilling depth).Investigation of the screw`s manufacturing record (dhr) without the lot number it's not possible.A more detailed investigation of the adverse event could not be carried out because neither x-ray images nor details of the treatment were provided.A follow-up will be sent if new information is retrieved.

Brand Name
APTUS
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
MEDARTIS AG
hochbergerstrasse 60e
basel, basel city 4057
SZ  4057
Manufacturer Contact
lidija krebs
hochbergerstrasse 60e
basel, 4057
SZ   4057
MDR Report Key23266831
Report Number3003236702-2025-00003
Device Sequence Number13300595
Product Code HWC
UDI-Device Identifier07630008405427
UDI-Public07630008405427
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberA-5750.18/1
Device Catalogue NumberA-5750.18/1
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/26/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale